MAUDE Adverse Event Report: Synthes GmbH TFN-ADVANCE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

Synthes GmbH TFN-ADVANCE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.255S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent revision surgery due to material failure with proximal migration of the tfna helical blade despite locking.Upon manufacturers investigation it was noted that the returned nail revealed that the connection between the nail and the connecting screw was stripped and one the prongs was broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional manufacturer narrative: h3, h6: manufacturing location: monument.Manufacturing date: 07-jul-2025.Expiration date: 01- jul -2035.Part number: 04.037.255s, 12mm/130 deg ti cann tfna 340mm/leftt- sterile.Lot number: 74441p3 (sterile).A manufacturing record evaluation was performed for the finished device with batch number 74441p3.No nonconformities or manufacturing irregularities have identified related to the complaint condition.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the connection between the nail and the connecting screw was stripped and showed evidence of metal wear.These observations are consistent with contact and interaction between the mating threads.Additionally, the prong of the locking screw was found to be broken.The broken fragment was not returned for evaluation.The fracture surface was thoroughly examined and no problems with the material were noted.In addition, unknown material, which may be organic material, was observed on the device and may have adhered during the implantation attempt.However, a complete potential cause cannot be established.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection for the tfna fem nail ø12 le 130° l340 timo15 was not performed due to post manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the tfna fem nail ø12 le 130° l340 timo15 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
TFN-ADVANCE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50852989
Report Number8030965-2026-09622
Device Sequence Number15959135
Product Code HSB
UDI-Device Identifier10886982097354
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.255S
Device Lot Number74441P3
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/19/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale